Alert archive / Idaho / Special Weather Statements in 2014
Special Weather Statement, NWS Pocatello, ID
NWS Pocatello, ID issued this special weather statement at Aug 3, 2014, 3:42 PM MDT for Butte County, Idaho. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2014, 3:42 PM MDT (21:42 UTC)
- Expired
- Aug 3, 2014, 4:45 PM MDT
- In force
- 63 min
- Issued by
- NWS Pocatello, ID
County Butte County, ID
The radar
The Pocatello radar (KSFX), 81 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 9.7 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 97 J/kg
- Mixed-layer CIN
- -486 J/kg
- Mixed-layer LCL
- 2894 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
908 WWUS85 KPIH 032142 SPSPIH SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 342 PM MDT SUN AUG 3 2014 IDZ020-032-032245- BUTTE ID-CUSTER ID- 342 PM MDT SUN AUG 3 2014 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EXTREME SOUTHEASTERN CUSTER COUNTY IN CENTRAL IDAHO CENTRAL BUTTE COUNTY IN EAST CENTRAL IDAHO UNTIL 445 PM MDT AT 336 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTH OF ARCO..MOVING EAST AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... HOWE... LAT...LON 4395 11289 4346 11298 4363 11342 4381 11343 TIME...MOT...LOC 2142Z 267DEG 8KT 4373 11330 $$ DMH
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this special weather statement went out at Aug 3, 2:17 PM MDT, 1 hour 25 minutes earlier.
Area forecast discussion, Aug 3, 2:17 PM MDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 217 PM MDT SUN AUG 3 2014 .DISCUSSION...ISOLATED THUNDERSTORMS ALREADY DEVELOPING IN THE CENTRAL MOUNTAINS THIS AFTERNOON. ALSO KEEPING AND EYE ON A BAND IN SATELLITE IMAGERY MOVING UP FROM UTAH. THIS BAND COULD TRIGGER ADDITIONAL THUNDERSTORMS IN THE SOUTH CENTRAL HIGHLANDS AGAIN THIS AFTERNOON. THE LOW PRESSURE SYSTEM NEAR SAN DIEGO IS ON TRACK WITH MODEL PROJECTIONS. THE LEADING UPPER LEVEL FRONTAL BAND SHOULD BEGIN TO MOVE INTO THE SOUTH CENTRAL HIGHLANDS MONDAY MORNING AND ON TO THE CENTRAL MOUNTAINS BY MID DAY. PRECIPITABLE WATER VALUES INCREASE TO AROUND 1.25 INCHES MONDAY WITH THE CONTRIBUTION OF MORE MONSOON MOISTURE. MONDAY THROUGH WEDNESDAY IS SETTING UP TO BE A PRETTY WET TWO OR THREE DAYS FOR MUCH OF SOUTHEAST IDAHO. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE SAWTOOTH RECREATION AREA...INCLUDING THE BEAVER CREEK BURN SCAR...AND SMALL STREAMS AND CREEKS...INCLUDING CAMPING AREAS AND TRAILS AROUND GOOSE CREEK...OAKLEY RESERVOIR AND MAGIC MOUNTAIN. IT IS A PRETTY GOOD BET THERE WILL BE EMBEDDED THUNDERSTORMS AT TIMES. FOR THE SOUTH CENTRAL HIGHLANDS AREA...THE GFS MODEL SUGGESTS CLOSE TO 2 INCHES OF PRECIPITATION POSSIBLE OVER A 48 HOUR PERIOD. GRANTED SOME CONVECTIVE FEED BACK IS LIKELY PRESENT IN THE MODEL...BUT THE NAM MODEL IS NOT FAR OFF FROM THE NUMBERS. THE LAST COUPLE OF MODEL RUNS...THE LOW LIFTS NORTH TO IDAHO BUT THEN LINGERS OVER THIS AREA AS A TROUGH INTO POSSIBLY THURSDAY NIGHT OR FRIDAY MORNING. OTHER MODELS ARE NOT IN DISAGREEMENT. RS && .AVIATION...WITH MONSOON MOISTURE IN PLACE LOOK FOR SCATTERED MOUNTAIN SHOWERS AND THUNDERSTORMS AND ISOLATED VALLEY SHOWERS AND THUNDERSTORMS THIS AFTERNOON INTO EARLY EVENING. LOOK FOR VICINITY THUNDERSTORMS FOR ALL TAF SITES THIS AFTERNOON THROUGH EARLY EVENING. EXPECT BRIEF HEAVY RAIN AND GUSTY WINDS OF AROUND 50 MPH IN AND AROUND THUNDERSTORMS. LOOK FOR SHOWERS AND THUNDERSTORMS TO APPROACH FROM THE SOUTH BY LATE TOMORROW MORNING FOR ALL TAF SITES. CEILINGS WILL START TO DROP BUT REMAIN VFR TOMORROW. WYATT && .FIRE WEATHER...MONSOON MOISTURE CONTINUES TO PERSIST OVER THE REGION IN OVERALL HIGH PRESSURE RIDGING EARLY IN THE PERIOD. LOOK FOR LATE AFTERNOON INTO EARLY EVENING SCATTERED MOUNTAIN SHOWERS AND THUNDERSTORMS WITH ISOLATED SHOWERS AND THUNDERSTORMS IN THE VALLEYS TODAY. EXPECT BRIEF HEAVY RAIN AND GUSTY OUTFLOW WINDS IN AROUND AND THUNDERSTORMS TODAY. LOOK FOR SCATTERED TO NUMEROUS SHOWERS AND WIDELY SCATTERED TO SCATTERED THUNDERSTORMS ON MONDAY AND TUESDAY AS AN UPPER LEVEL LOW APPROACHES FROM THE SOUTHWEST. LIGHTNING...HEAVY RAIN AND GUSTY OUTFLOW WINDS WILL THE BIGGEST IMPACTS. FLASH FLOODING PARTICULARLY OVER BURN SCARS IS THE GREATEST AREA OF IMPACT/CONCERN. A FLASH FLOOD WATCH IS IN EFFECT FOR THE MAJORITY OF IDAHO FIRE WEATHER ZONES 422 AND 427 AND THE WESTERN PORTION OF ZONE 413. TEMPERATURES WILL DROP BELOW NORMAL AND THE RELATIVE HUMIDITY WILL RISE ABOVE NORMAL EARLY IN THE WEEK. WYATT && .PIH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM MONDAY AFTERNOON THROUGH WEDNESDAY MORNING IDZ022. FLASH FLOOD WATCH FROM MONDAY AFTERNOON THROUGH WEDNESDAY MORNING IDZ031. &&
In the hours before
Special weather statement, Aug 3, 3:42 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 342 PM MDT SUN AUG 3 2014 IDZ020-032-032245- BUTTE ID-CUSTER ID- 342 PM MDT SUN AUG 3 2014 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EXTREME SOUTHEASTERN CUSTER COUNTY IN CENTRAL IDAHO CENTRAL BUTTE COUNTY IN EAST CENTRAL IDAHO UNTIL 445 PM MDT AT 336 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTH OF ARCO..MOVING EAST AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... HOWE... LAT...LON 4395 11289 4346 11298 4363 11342 4381 11343 TIME...MOT...LOC 2142Z 267DEG 8KT 4373 11330 DMH
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 8:59 PM MDT | Special Weather Statement | PIH | Custer | 46 min |
| Aug 3, 1:47 PM MDT | Flash Flood Watch | PIH | 5 days | |
| Aug 3, 4:31 PM MDT | Special Weather Statement | PIH | Bingham, Jefferson | 59 min |
| Aug 3, 4:59 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Bonneville, Butte, Jefferson, Madison | 46 min |
| Aug 3, 5:43 PM MDT | Flash Flood Warning | PIH | Blaine | 3 hr |
Nearby
Special Weather Statements in Idaho, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.